MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECT SLEEVE 12 F/ETN F/SUPRAPATELLAR; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PROTECT SLEEVE 12 F/ETN F/SUPRAPATELLAR; NAIL,FIXATION,BONE
Catalog Number 03.010.435
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Patent identifier: (b)(6).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, the patient underwent for a procedure.During the procedure, while reaming a suprapatellar tibial nail, there was difficulty to catching the flexible reamers on the protection sleeve when retracting flexible reamer.Furthermore, when drilling for the s1 proximal interlocking screw, the drill bit would not pass through the nail and unable to place a screw through the desired hole.The s2 proximal interlocking screw was successfully drilled and inserted along with another proximal oblique screw.There was 10 minutes of surgical delay noted.No fragments generated noted.The surgery was successfully completed.The patient outcome was unknown.Concomitant devices reported: unk - insertion instruments: trauma :part# unknown, lot# unknown, qty unknown).Unk - reaming rods :part# unknown, lot# unknown, qty unknown).This complaint involves three (3) devices.This report is for (1) protect sleeve 12 f/etn f/suprapatellar.This report is 3 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- this complaint is not confirmed as there was no damage or defect observed on the returned protect sleeve.As other mating devices were not returned, a functional assessment could not be performed.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 03.010.435.Synthes lot # h343993.Supplier lot h343993.Release to warehouse date: 28 aug 2017.Supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECT SLEEVE 12 F/ETN F/SUPRAPATELLAR
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12188894
Report Number2939274-2021-04151
Device Sequence Number2795997
Product Code JDS
UDI-Device Identifier07611819501744
UDI-Public(01)07611819501744
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/19/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date08/17/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10 TI CANNULATED TIBIAL NAIL-EX/330-SILE; AIMING ARM FOR SUPRAPATELLAR; UNK - INSERTION INSTRUMENTS: TRAUMA; UNK - REAMING RODS
Patient Age26 YR
Patient Weight79